Maine, 2025

Winter Storm in Maine, February 15 to 17, 2025

February 15 to 17, 2025 · NWS GYX · 14 events in 14 counties and zones

Low pressure began to develop early in the day on the 15th across the lower Mississippi River Valley. A warm front northeast of the low center sharpened and lifted north towards the New England coast by the evening of the 15th.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Low pressure began to develop early in the day on the 15th across the lower Mississippi River Valley. A warm front northeast of the low center sharpened and lifted north towards the New England coast by the evening of the 15th. Light snow developed north of the warm frontal boundary and continued into the morning of the 16th. The storm continued to gradually deepen as it tracked through the Appalachians, becoming more organized by the middle of the day on the 16th over the Mid Atlantic. The strongest lift and heaviest snow developed at this time and a laterally translating band moved through much of northern New England through the day. More intermittent periods of snow and sleet continued in the mid level dry slot of the system into the early morning hours of the 17th. The highest snowfall totals were closer to the coast, but by the end of the storm a deep, dense snow pack remained across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Feb 15, 6:43 PM EST, 17 minutes earlier.

Area forecast discussion, Feb 15, 6:43 PM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Gray ME
643 PM EST Sat Feb 15 2025

.SYNOPSIS...
Snow overspreads the region this evening into tonight as low
pressure approaches. The low pressure brings accumulating snow
tonight, and wintry mix during the day on Sunday. Cold high
pressure then builds in early next week with very strong gusty
winds, especially on Monday. Another storm system is then
possible later in the week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Update...
Snow has spread across much of New Hampshire as of 23Z per
latest observations and webcams. Have noticed some stations
with winds backing to the north this last hour over southern New
England and portions of New York State which is most likely the
precursor to cold air damming. Have made minor adjustments to
the near term portion of the forecast with this update.
Temperatures have been lowering with the onset of snow due to
the wet bulbing effect and this will likely continue to occur as
the precipitation enters Maine this evening.

Prev Disc...
As of 4 PM, no precipitation is reaching the ground yet in NH
as there's still a bit of dry air to overcome in the low levels.
This will change pretty quickly though as -SN is being reported
just over the border in VT, and hi-res guidance seems to be
latching on well to this faster onset. Isentropic lift will
continue to increase this evening and tonight, allowing to
overspread the region from southwest to northeast. Rates and
amounts will be highest in southern NH where amounts over 6" are
possible by daybreak Sunday. Expected all areas to be snowing
by this time as well, but it may be slower reaching eastern and
far northern areas through tonight where the dry air holds on
longer. There is high confidence that what precip falls tonight
will be all snow.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Now going into the messy forecast for Sunday...synoptically
there aren't any major changes with the secondary low developing
near the coastline later in the day and then lifting to the
north/northeast in the evening. As this occur, expecting winds
to pick up near the coast especially.

There's plenty of QPF with this system with 1.00-1.25" across
most areas (except downsloping NW of the White Mtns may lower
amounts there) with even higher amounts possibly exceeding 1.50"
across southern NH. As mentioned precip type will be snow
tonight and early morning, but continued WAA aloft through the
day will bring a several hour period of wintry mix to the area,
probably starting sometime in the morning across southern NH and
then into western ME in the early afternoon. Highest snowfall
rates are favored north of this transition zones with the
bigger push of moisture and lift, and HREF guidance is
advertising high probabilities of snowfall rates approaching
1.0 to 1.5" per hour.

Based on latest guidance, the warming aloft is expected to be
enough for primarily freezing rain (but still some sleet)
stretching across southern NH extending E/ENE along the Maine
coast. Flat ice accretion across these areas could reach two
tenths to three tenths of an inch with even higher and more
significant amounts possible across southern NH, especially near
the Monadnocks region to where flat ice accretion may approach
a half inch. To the north, freezing rain is possible toward the
Lakes Region/Augusta areas where a few hundredths up to a tenth
of an inch of ice accretion could occur, but forecast soundings
favor more in the way of sleet, potentially a half inch to an
inch of sleet on top of the snow. Mostly snow is favored the
farther north one goes. An area to watch where ice amounts may
need to be increased is along southern portions of the CT River
Valley.

No changes with the Winter Storm Warnings with the combination
of accumulating snow, sleet and freezing rain. The Winter
Weather Advisory for the Midcoast has been left as is due to the
sleet/freezing rain and lower QPF keeping snow totals lesser,
and forecast freezing rain not reaching criteria.

The responsible negatively tilted 500mb shortwave trough will
lift into northern ME through Sunday evening with the surface
low following and lifting into the Canadian Maritimes through
Sunday night. As this occurs expect precipitation to gradually
come to an end from southwest to northeast south of the
mountains Sunday evening into Sunday the early portion of the
overnight hours. After the primary precip shields exits,
forecast soundings to support the possibility of freezing
drizzle a little longer. Winds will also start to increase as
the gradient tightens and we get some mixing...adding to the
stress of tree limbs and power lines that get more freezing
rain. The incoming colder air/gusty winds will bring wind chills
down into the single digits either side of zero late toward
daybreak Monday.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Once the aforementioned low exits the region, a strong pressure
gradient will form in its wake. The pressure gradient will allow for
a gusty day on Monday, with many places likely seeing gusts of
40 to 50 mph, possibly higher. These strong winds will carry a
threat of bringing down tree limbs and power lines in areas
that receive more in the way of freezing rain accumulations on
Sunday. Gusty winds are likely to continue into Tuesday as well.
Strong northwesterly winds may allow for the development of
light snow showers in the mountains. Snow showers in the
mountains should be light. Unblocked flow, with low- level
relative humidity a little too dry to promote meaningful
snowfall amounts. High pressure arrives on Wednesday with wind
gusts finally relaxing.

On Wednesday, a low developing over the interior southeast US will
move northeastward. Models are uncertain about the specific track of
the low, with ensemble members showing a wide variety of solutions.
At this time, the farthest north ensemble members do bring some
minor snowfall accumulations into southern New Hampshire for
Thursday.  However, most ensemble members keep most of the snow
contained over the Mid-Atlantic and southern New England.

As the low heads off to sea, high pressure arrives and may allow for
a tranquil next weekend ahead.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Short Term...Conditions deteriorate to MVFR to IFR and LIFR southwest to
northeast this evening and tonight as snow overspreads the region.
IFR to LIFR restrictions expected to persist on Sunday with precip
type likely changing from snow to FZRA and/or PL in the morning or
across southern NH and then more likely in the early afternoon
across the ME terminals. HIE is expected to stay mostly snow with
sleet mixing in at times and could stay MVFR or even VFR thanks to
downsloping winds. The downsloping winds at HIE could gust up to 40
kt during the day Sunday Conditions will improve Sunday night, but a
period of freezing drizzle before precipitation ends from southwest
to northeast. LLWS may be needed for some terminals Sunday into
Sunday night.

Long Term...Mostly VFR conditions expected Monday morning as a low
exits the region. Some upslope snow showers may temporarily reduce
VIS at HIE. After Tuesday, VFR conditions likely through
Thursday.

&&

.MARINE...
Short Term...Conditions remain below SCA levels through this
evening, but winds quickly increase overnight tonight and into
Sunday with Gales coming out of the E/NE becoming likely with
approaching low pressure. The low moves across the Gulf of Maine
Sunday evening and then lifts into the Maritimes Sunday night.
This will switch winds to more westerly or southwesterly, and
gales are likely to continue. In addition to the increasing
winds/seas, snow will overspread the waters this evening and
tonight with a period of mixed precipitation Sunday morning into
Sunday afternoon possible.

Long Term...High seas of 5-9ft in the Bays, 9-15ft seas in the
open waters and westerly strong Gale Force winds are likely
Monday and continuing into Tuesday morning. Seas and winds
gradually relax during the day Tuesday, with northwesterly flow
at 15-25kts and 2-6ft seas expected Wednesday morning. Marine
conditions continue to slacken further during the day Wednesday.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning from 11 PM this evening to 5 AM EST
     Monday for MEZ007>009.
     Winter Storm Warning from 11 PM this evening to 3 AM EST
     Monday for MEZ012>014-019>021-024-033.
     Winter Storm Warning until 1 AM EST Monday for MEZ018-023.
     Winter Weather Advisory from 1 AM Sunday to 1 AM EST Monday
     for MEZ022-025>028.
NH...Winter Storm Warning from 11 PM this evening to 5 AM EST
     Monday for NHZ001-002.
     Winter Storm Warning until 1 AM EST Monday for NHZ003>015.
MARINE...Gale Warning from 7 AM Sunday to 7 AM EST Monday for
     ANZ150>154.
     Storm Watch from Monday morning through late Monday night for
     ANZ150-152-154.

&&

Cannon
Hazardous weather outlook, Feb 15, 4:14 PM EST, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
414 PM EST Sat Feb 15 2025

MEZ018-023-NHZ003>015-162115-
Interior York-Coastal York-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
414 PM EST Sat Feb 15 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
1 AM EST MONDAY...

This Hazardous Weather Outlook is for southwest Maine, New
Hampshire, central New Hampshire, northern New Hampshire and
southern New Hampshire.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

Strong, gusty westerly winds are likely on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ012>014-019>021-024-033-162115-
Southern Oxford-Southern Franklin-Southern Somerset-
Central Interior Cumberland-Androscoggin-Kennebec-Coastal Cumberland-
Interior Cumberland Highlands-
414 PM EST Sat Feb 15 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
3 AM EST MONDAY...

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine and western Maine.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

Strong, gusty westerly winds are likely on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ007>009-NHZ001-002-162115-
Northern Oxford-Northern Franklin-Central Somerset-Northern Coos-
Southern Coos-
414 PM EST Sat Feb 15 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 AM EST MONDAY...

This Hazardous Weather Outlook is for west central Maine, western
Maine and northern New Hampshire.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

Strong, gusty westerly winds are likely on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ022-025>028-162115-
Interior Waldo-Sagadahoc-Lincoln-Knox-Coastal Waldo-
414 PM EST Sat Feb 15 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM SUNDAY TO
1 AM EST MONDAY...

This Hazardous Weather Outlook is for south central Maine.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Strong, gusty westerly winds are likely on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ150-152-154-162115-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
414 PM EST Sat Feb 15 2025

...GALE WARNING IN EFFECT FROM 7 AM SUNDAY TO 7 AM EST MONDAY...
...STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY
NIGHT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ151-153-162115-
Penobscot Bay-Casco Bay-
414 PM EST Sat Feb 15 2025

...GALE WARNING IN EFFECT FROM 7 AM SUNDAY TO 7 AM EST MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 winter storm. Local standard time, as filed.

Winter Storm, Interior York

When
February 15, 7:00 PM EST to February 16, 11:00 PM EST
Where
Interior York forecast zone
Reported by
Trained Spotter
Coordinates
43.429, -70.670 (the zone’s center; the record gives no point)

Light snow overspread the area in the evening on the 15th. This continued into the morning of the 16th when an area of strong warm air advection resulted in a laterally translating band of moderate to heavy snow. This swept through the region by the afternoon of the 16th. Periods of snow continued into the late evening of the 16th, mixing at times with sleet and/or freezing rain within the mid level dry slot. Snowfall totals ranged from 5 to 9 inches. Key Impacts: Heavy snow.

Winter Storm, Coastal York

When
February 15, 7:00 PM EST to February 16, 11:00 PM EST
Where
Coastal York forecast zone
Reported by
Trained Spotter
Coordinates
43.429, -70.670 (the zone’s center; the record gives no point)

Light snow overspread the area in the evening on the 15th. This continued into the morning of the 16th when an area of strong warm air advection resulted in a laterally translating band of moderate to heavy snow. This swept through the region by the afternoon of the 16th. Periods of snow continued into the late evening of the 16th, mixing at times with sleet and/or freezing rain within the mid level dry slot. Snowfall totals ranged from 8 to 10 inches. Key Impacts: Heavy snow.

Winter Storm, Central Interior Cumberland

When
February 15, 7:00 PM EST to February 17, 12:00 AM EST
Where
Central Interior Cumberland forecast zone
Reported by
Trained Spotter
Coordinates
43.806, -70.330 (the zone’s center; the record gives no point)

Light snow overspread the area in the evening on the 15th. This continued into the morning of the 16th when an area of strong warm air advection resulted in a laterally translating band of moderate to heavy snow. This swept through the region by the afternoon of the 16th. Periods of snow continued into the late evening of the 16th, mixing at times with sleet and/or freezing rain within the mid level dry slot. Snowfall totals ranged from 6 to 9 inches. Key Impacts: Heavy snow.

Winter Storm, Coastal Cumberland

When
February 15, 7:00 PM EST to February 17, 12:00 AM EST
Where
Coastal Cumberland forecast zone
Reported by
Trained Spotter
Coordinates
43.806, -70.330 (the zone’s center; the record gives no point)

Light snow overspread the area in the evening on the 15th. This continued into the morning of the 16th when an area of strong warm air advection resulted in a laterally translating band of moderate to heavy snow. This swept through the region by the afternoon of the 16th. Periods of snow continued into the late evening of the 16th, mixing at times with sleet and/or freezing rain within the mid level dry slot. Snowfall totals ranged from 8 to 10 inches. Key Impacts: Heavy snow.

Winter Storm, Androscoggin

When
February 15, 8:00 PM EST to February 17, 12:00 AM EST
Where
Androscoggin forecast zone
Reported by
Trained Spotter
Coordinates
44.166, -70.206 (the zone’s center; the record gives no point)

Light snow overspread the area in the evening on the 15th. This continued into the morning of the 16th when an area of strong warm air advection resulted in a laterally translating band of moderate to heavy snow. This swept through the region by the afternoon of the 16th. Periods of snow continued into the late evening of the 16th, mixing at times with sleet and/or freezing rain within the mid level dry slot. Snowfall totals ranged from 5 to 8 inches. Key Impacts: Heavy snow.

Winter Storm, Sagadahoc

When
February 15, 8:00 PM EST to February 17, 12:00 AM EST
Where
Sagadahoc forecast zone
Reported by
Trained Spotter
Coordinates
43.912, -69.839 (the zone’s center; the record gives no point)

Light snow overspread the area in the evening on the 15th. This continued into the morning of the 16th when an area of strong warm air advection resulted in a laterally translating band of moderate to heavy snow. This swept through the region by the afternoon of the 16th. Periods of snow continued into the late evening of the 16th, mixing at times with sleet and/or freezing rain within the mid level dry slot. Snowfall totals ranged from 6 to 8 inches. Key Impacts: Heavy snow.

Winter Storm, Lincoln

When
February 15, 9:00 PM EST to February 17, 1:00 AM EST
Where
Lincoln forecast zone
Reported by
Trained Spotter
Coordinates
43.998, -69.526 (the zone’s center; the record gives no point)

Light snow overspread the area in the evening on the 15th. This continued into the morning of the 16th when an area of strong warm air advection resulted in a laterally translating band of moderate to heavy snow. This swept through the region by the afternoon of the 16th. Periods of snow continued into the late evening of the 16th, mixing at times with sleet and/or freezing rain within the mid level dry slot. Snowfall totals ranged from 6 to 8 inches. Key Impacts: Heavy snow.

Winter Storm, Kennebec

When
February 15, 10:00 PM EST to February 17, 1:00 AM EST
Where
Kennebec forecast zone
Reported by
Trained Spotter
Coordinates
44.409, -69.767 (the zone’s center; the record gives no point)

Light snow overspread the area in the late evening on the 15th. This continued into the morning of the 16th when an area of strong warm air advection resulted in a laterally translating band of moderate to heavy snow. This swept through the region by the afternoon of the 16th. Periods of snow continued into the early morning of the 17th, mixing at times with sleet and/or freezing rain within the mid level dry slot. Snowfall totals ranged from 6 to 9 inches. Key Impacts: Heavy snow.

Winter Storm, Southern Franklin

When
February 15, 10:00 PM EST to February 17, 1:00 AM EST
Where
Southern Franklin forecast zone
Reported by
Trained Spotter
Coordinates
44.974, -70.444 (the zone’s center; the record gives no point)

Light snow overspread the area in the late evening on the 15th. This continued into the morning of the 16th when an area of strong warm air advection resulted in a laterally translating band of moderate to heavy snow. This swept through the region by the afternoon of the 16th. Periods of snow continued into the early morning of the 17th, mixing at times with sleet and/or freezing rain within the mid level dry slot. Snowfall totals ranged from 6 to 9 inches. Key Impacts: Heavy snow.

Winter Storm, Knox

When
February 15, 11:00 PM EST to February 17, 1:00 AM EST
Where
Knox forecast zone
Reported by
Trained Spotter
Coordinates
44.076, -69.126 (the zone’s center; the record gives no point)

Light snow overspread the area in the late evening on the 15th. This continued into the morning of the 16th when an area of strong warm air advection resulted in a laterally translating band of moderate to heavy snow. This swept through the region by the afternoon of the 16th. Periods of snow continued into the early morning of the 17th, mixing at times with sleet and/or freezing rain within the mid level dry slot. Snowfall totals ranged from 5 to 10 inches. Key Impacts: Heavy snow.

Winter Storm, Coastal Waldo

When
February 15, 11:00 PM EST to February 17, 1:00 AM EST
Where
Coastal Waldo forecast zone
Reported by
Trained Spotter
Coordinates
44.485, -69.122 (the zone’s center; the record gives no point)

Light snow overspread the area in the late evening on the 15th. This continued into the morning of the 16th when an area of strong warm air advection resulted in a laterally translating band of moderate to heavy snow. This swept through the region by the afternoon of the 16th. Periods of snow continued into the early morning of the 17th, mixing at times with sleet and/or freezing rain within the mid level dry slot. Snowfall totals ranged from 6 to 9 inches. Key Impacts: Heavy snow.

Winter Storm, Interior Waldo

When
February 16, 12:00 AM EST to February 17, 1:00 AM EST
Where
Interior Waldo forecast zone
Reported by
Trained Spotter
Coordinates
44.485, -69.122 (the zone’s center; the record gives no point)

Light snow overspread the area in the late evening on the 15th. This continued into the morning of the 16th when an area of strong warm air advection resulted in a laterally translating band of moderate to heavy snow. This swept through the region by the afternoon of the 16th. Periods of snow continued into the early morning of the 17th, mixing at times with sleet and/or freezing rain within the mid level dry slot. Snowfall totals ranged from 6 to 9 inches. Key Impacts: Heavy snow.

Winter Storm, Southern Somerset

When
February 16, 12:00 AM EST to February 17, 1:00 AM EST
Where
Southern Somerset forecast zone
Reported by
Trained Spotter
Coordinates
45.514, -69.959 (the zone’s center; the record gives no point)

Light snow overspread the area in the late evening on the 15th. This continued into the morning of the 16th when an area of strong warm air advection resulted in a laterally translating band of moderate to heavy snow. This swept through the region by the afternoon of the 16th. Periods of snow continued into the early morning of the 17th, mixing at times with sleet and/or freezing rain within the mid level dry slot. Snowfall totals ranged from 5 to 7 inches. Key Impacts: Heavy snow.

Winter Storm, Central Somerset

When
February 16, 9:00 AM EST to February 17, 1:00 AM EST
Where
Central Somerset forecast zone
Reported by
Trained Spotter
Coordinates
45.514, -69.959 (the zone’s center; the record gives no point)

Snow overspread the area in the morning on the 16th when an area of strong warm air advection resulted in a laterally translating band of moderate to heavy snow. This swept through the region by the afternoon of the 16th. Periods of snow continued into the early morning of the 17th, mixing at times with sleet and/or freezing rain within the mid level dry slot. Snowfall totals ranged from 6 to 12 inches. Key Impacts: Heavy snow.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2025Every state in 2025This day in weather historyWarnings in Maine, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1231434, 1231436, 1231437, 1231438, 1231448, 1231449, 1231450, 1231451, 1231452, 1231453, 1231454, 1231455, 1231456, 1231457.